Alert archive / Illinois / Tornado Warnings in 2008

Tornado Warning 19, NWS Chicago, IL

June 7, 2008LaSalle County, Livingston County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 7, 2008, 3:38 PM CDT for LaSalle County, Livingston County, Illinois. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 3:38 PM CDT (20:38 UTC)
Expired
Jun 7, 2008, 4:19 PM CDT
In force
41 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties LaSalle County, IL, Livingston County, IL

The radar

The Chicago radar (KLOT), 95 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:59 PM CDTTORNADOLostant, ILREPORT RELAYED BY LAW ENFORCEMENT...REPORT UNCONFIRMED AT THIS TIME.
Jun 7, 4:05 PM CDTFUNNEL CLOUDLostant, ILSPOTTER OBSERVED 3 OR 4 FUNNEL CLOUDS UNDER A WALL CLOUD SOUTHEAST OF LOSTANT. AT NO POINT DID THE FUNNELS REACH THE GROUND. THERE WAS ROTATION IN THE BASE OF THE WALL. THIS OCCURRED AROUND 405 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:01 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2468 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 072039
TORLOT
ILC099-105-072145-
/O.NEW.KLOT.TO.W.0019.080607T2038Z-080607T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 445 PM CDT...

* AT 336 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
  ROTATION IN A SEVERE THUNDERSTORM 8 MILES WEST OF WENONA...MOVING
  NORTHEAST AT 33 MPH.

* THE TORNADO WILL BE NEAR...
  WENONA BY 350 PM...
  STREATOR BY 415 PM...
  GRAND RIDGE BY 420 PM...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SATURDAY EVENING FOR
NORTHEASTERN ILLINOIS.

LAT...LON 4096 8907 4110 8908 4110 8917 4112 8919
      4114 8919 4139 8873 4113 8859
TIME...MOT...LOC 2038Z 239DEG 28KT 4103 8918

$$

BRUMER
4 follow-up statements
000 
WWUS53 KLOT 072049
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
348 PM CDT SAT JUN 7 2008

ILC099-105-072145-
/O.CON.KLOT.TO.W.0019.000000T0000Z-080607T2145Z/
LIVINGSTON IL-LA SALLE IL-
348 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHERN
LA SALLE AND NORTHWESTERN LIVINGSTON COUNTIES...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG ROTATION IN A SEVERE THUNDERSTORM NEAR 
WENONA...MOVING NORTHEAST AT 32 MPH.

THE TORNADO WILL BE NEAR...
  LOSTANT BY 355 PM CDT...
  LEONORE BY 405 PM CDT...
  KANGLEY BY 410 PM CDT...
  STREATOR BY 415 PM CDT...
  GRAND RIDGE BY 420 PM CDT...
  6 MILES NORTHWEST OF RANSOM BY 430 PM CDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 4096 8907 4110 8908 4110 8917 4112 8919
      4114 8919 4139 8873 4113 8859
TIME...MOT...LOC 2048Z 239DEG 28KT 4107 8909

$$

MARSILI
000 
WWUS53 KLOT 072057
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
357 PM CDT SAT JUN 7 2008

ILC099-105-072145-
/O.CON.KLOT.TO.W.0019.000000T0000Z-080607T2145Z/
LIVINGSTON IL-LA SALLE IL-
357 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHERN
LA SALLE AND NORTHWESTERN LIVINGSTON COUNTIES...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WENONA...MOVING
NORTHEAST AT 32 MPH.

THE TORNADO WILL BE NEAR...
  LEONORE BY 405 PM CDT...
  KANGLEY BY 410 PM CDT...
  STREATOR BY 415 PM CDT...
  GRAND RIDGE BY 420 PM CDT...
  6 MILES NORTHWEST OF RANSOM BY 430 PM CDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ILLINOIS.

LAT...LON 4096 8907 4110 8908 4110 8917 4112 8919
      4114 8919 4139 8873 4113 8859
TIME...MOT...LOC 2057Z 239DEG 28KT 4111 8901

$$

BRUMER
000 
WWUS53 KLOT 072110
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
409 PM CDT SAT JUN 7 2008

ILC099-105-072145-
/O.CON.KLOT.TO.W.0019.000000T0000Z-080607T2145Z/
LIVINGSTON IL-LA SALLE IL-
409 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHERN
LA SALLE AND NORTHWESTERN LIVINGSTON COUNTIES...

AT 404 PM CDT...DOPPLER RADAR INDICATED A TORNADO WAS LOCATED
NEAR KANGLEY...MOVING NORTHEAST AT 32 MPH.

THE TORNADO WILL BE NEAR...
  STREATOR BY 415 PM CDT...
  GRAND RIDGE BY 420 PM CDT...
  7 MILES NORTHWEST OF RANSOM BY 430 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ILLINOIS.

LAT...LON 4096 8907 4110 8908 4110 8917 4112 8919
      4114 8919 4139 8873 4113 8859
TIME...MOT...LOC 2109Z 239DEG 28KT 4116 8890

$$

BRUMER
000 
WWUS53 KLOT 072118
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT SAT JUN 7 2008

ILC201-072200-
/O.CON.KLOT.SV.W.0066.000000T0000Z-080607T2200Z/
WINNEBAGO IL-
418 PM CDT SAT JUN 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WINNEBAGO COUNTY...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF ROCKTON TO
MACHESNEY PARK...MOVING NORTHEAST AT 53 MPH.

THESE THUNDERSTORMS WILL AFFECT THE ROSCOE...ROCKTON...AND SOUTH 
BELOIT AREAS THROUGH 435 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTH CENTRAL ILLINOIS.

LAT...LON 4249 8939 4248 8894 4215 8913 4215 8916
      4221 8917 4220 8940 4229 8940
TIME...MOT...LOC 2118Z 218DEG 46KT 4253 8913 4241 8897

$$

MARSILI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 7, 3:04 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 7, 3:04 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
304 PM CDT SAT JUN 7 2008

.DISCUSSION...
333 AM CDT

NO SUBSTANTIAL CHGC IN AIR MASS REGIME THRU SUN NGT...SO LTL OR NO
CHGS TO TEMP FCSTS THRU WEEKEND. MAIN CONCERN WITH THIS FCST
DISCUSSION WILL DEAL WITH TSTM CHCS NXT FEW DYS.

ASSESSMENT OF SATLT LOOPS AND MODEL FORECASTS IN AGREEMENT WITH
SPC DAY 1 DISCUSSION. CONDITIONS BECOME MORE FVBL FOR TSTM DVLPMT
AS DAY GOES ON...BUT ITS HARD TO FOCUS ON ANY DISCRETE
TRIGGER/TIMING. BASED ON MODEL SOUNDINGS...AMS OVR RGN BECOMES
VERY UNSTABLE THIS AFTN...WITH CAPES OF 3300+. THEREFORE...AS
ONGOING CLUSTER OF STMS FROM SRN IL-IN-SWRN OH LIFTS NEWD AND
BEGINS TO ENTER DIURNAL DOWN TIME...EXPECT AT LEAST SCT TSTM
DVLPMT. STG LLVL FLOW DVLPS AGAIN TDY...BUT AGAIN CONVERGENCE INTO
ANY ONE AREA APPEARS WEAK SO WILL JUST MAINTAIN CHC POPS ATTM.

SIMILAR CONDITIONS PERSIST THRU TNGT...BUT WITH NOCTURNAL INCR IN
LLJ AND CLUSTERS OF STMS LIKELY TO ORGAINIZE JUST TO W AND N OF
RGN..THERE WILL LIKELY BE SOME CONVECTIVE BOUNDARIES IN CLOSE
PROXIMITY TO WRN AND NRN PORTIONS OF FA...SO WILL TRANSITION POPS
FROM HI CHC RFD AREA AND ADJ TO WI STA LN...TO NO MENTION OVR W
CNTRL IN.

SUNDAY LOOKS VERY SIMILAR TO TDYS ENVIRONMENT: BROAD AREA OF
STRONG SWLY FLOW OF CONDITIONALLY UNSTABLE TRPCL AIR. AS FRONT TO
W AND N OF AREA BCMS ALIGNED PARALLEL TO MID/UPR LVL
FLOW...PROXIMITY OF THIS FEATURE SHOULD AGAIN FOCUS ANY ORGANIZED
CONVECTION TO OUR NW...WITH HIEST PROB OF TSTMS IN RFD VCTY...AND
ONLY SLGT CHC OVR SRN-ERN FA.

SUN NGT-MON...UPR LO OVR MANITOBA WILL CONTINUE TO GYRATE ARNS SRN
CAN...NRN PLAINS STAS...WITH MODELS STILL INSISTING ON ROTATING A
MORE SIG SHRT WAVE NEWD FROM PLAINS INTO UPR MIDWEST BY 18Z MON.
BASED ON MODEL CONSISTENCY WITH THIS FEATURE...EXPECT SW-NE
ORIENTED COLD FRONT WILL MOVE ACROSS RGN MON. THIS WILL BRING
BEST CHCS FOR WIDESPREAD...POTLY SVR TSTMS ACROSS AREA LATE SUN
NGT AND MON. IN FACT MODELS SUPPORT SOME SORT OF LINEAR MCS
PERSISTING ALG FRONT AS IT MOVES IN.

MADE ADJUSTMENTS TO MIDWEEK TIME FRAME. AS FRONT AND ASSD TSTMS
MOVE OFF TO E BY MON EVENING...ENUF RIGING AND SUBSIDENCE FCST TO
OCCUR IN ITS WAKE TO ALLOW SKIES TO CLR OFF AND SFC DEW POINTS TO
LWR TO MORE COMFORTABLE LVLS TUE-WED. THEREFORE...HAVE ELIMINATED
PRECIP MENTION TUES-TUES NGT...AND FOR THE MOST PART ON WED ALSO.

BY WED NGT...ANOTHER UPR LOW IS FCST TO DIG ACROSS NRN
RCKYS...RETURNING DEEP TRPCL AIR TO AREA BY THUR. THIS WILL ONCE
AGAIN INCR TSTM CHCS FOR THUR-THUR NGT.

MERZLOCK

&&

.AVIATION...

18Z TAFS...CEILINGS HAVE LIFTED ABOVE IFR...BUT THE CONTINUED
INFLUX OF LOW LEVEL MOIST AND WEAK LIFT HAVE ALLOWED MVFR CEILINGS
TO HANG IN OVER THE REGION. THE QUESTION IS WILL THERE BE ENOUGH
MIXING TO ALL CEILINGS TO GO VFR FOR A SIGNIFICANT AMOUNT OF TIME.
CURRENTLY THINKING THAT THE MVFR WILL HAND IN FOR THE AFTERNOON
AND EVENING BEFORE ANY SIGNIFICANT IMPROVEMENT AS LITTLE CHANGE TO
THE OVERALL PATTERN IS EXPECTED.

THE SECOND CONCERN IS THUNDER POTENTIAL. TSTMS HAVE FORMED ON AN
OLD BOUNDARY OVER SOUTHERN ILLINOIS...BUT THE TREND HAS BEEN FOR
THE ACTIVITY HAS BEEN TRACKING TO THE SOUTHEAST...SO FEEL THAT
THIS ACTIVITY HAS LITTLE CHANCE TO IMPACT THE TERMINALS.
HOWEVER...THE ENVIRONMENT IS VERY MOIST AND MODERATELY UNSTABLE
SO...AT LEAST...ISOLATED CONVECTION IS LIKELY. SO...HAVE
MAINTAINED THE VCTS FOR THE LATE AFTERNOON THROUGH LATE EVENING.
THE BEST CHANCE FOR TS TO BE MOST WIDESPREAD WILL BE THE PERIOD
FROM 03-06Z WHEN THE STRONGEST...MOST FOCUSED INSTABILITY WILL BE
OFER THE REGION. STILL TOUGH TO EXACTLY PINPOINT THE THUNDER...SO
HAVE ONLY GONE WITH A TEMPO GROUP AT THIS POINT. WITH LITTLE
PROGRESSION TO THE PATTERN FOR THE NEXT 24 HOURS...HAVE INTRODUCED
A PROB30 GROUP FOR THUNDER FOR THE REMAINDER OF THE OVERNIGHT
HOURS AS ISOLD THUNDER WILL BE A POSSIBILITY.

THE THIRD CONCERN WILL BE WINDS. A RATHER TIGHT PRESSURE GRADIENT
REMAINS IN PLACE AS THE HIGH OVER THE SERN CONUS IS MOVING LITTLE
AND A DEEP TROUGH REMAINS OVER THE CENTRAL PLAINS. INDIVIDUAL
WAVES WILL RIPPLE ALONG THE FRONTAL BOUNDARY EXTENDING FROM THE
CENTRAL PLAINS TO THE UPPER MISSISSIPPI VALLEY...BUT THE TROUGH
AND HIGH WILL REMAIN IN PLACE. THIS WILL KEEP PREVAILING SSWLY
WINDS OVER THE AREA...FREQUENTLY GUSTING TO 25-30KT THROUGH THE
EVENING HOURS AND TO 20KT FOR THE OVERNIGHT HOURS. SEE LITTLE
CHANCE FOR THE GUSTINESS TO SUBSIDE...AND WILL ONLY INCREASE
DURING THE DAY AGAIN TOMORROW.

KREIN

&&

.MARINE...
300 PM...

HIGH PRESSURE WILL REMAIN PARKED OVER THE SOUTHEASTERN STATES FOR
THE NEXT FEW DAYS. A TROUGH OF LOW PRESSURE OVER THE CENTRAL
PLAINS HAS AN ASSOCIATED FRONTAL BOUNDARY WHICH EXTENDS NORTHEAST
INTO INTO MINNESOTA. A SERIES OF WEAK LOWS WILL RIPPLE ALONG THE
FRONT TO THE NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY FORCING
THE NORTHERN PORTION OF THE FRONT EAST TO LAKE SUPERIOR. A
STRONGER LOW WILL DEVELOP OVER THE CENTRAL PLAINS SUNDAY. THIS LOW
WILL TRACK TO THE NORTHEAST AS THE FRONTAL BOUNDARY MOVES SLOWLY
EASTWARD. THE FRONT WILL FINALLY MOVE EAST ACROSS LAKE MICHIGAN
LAKE SUNDAY NIGHT OR MONDAY MORNING.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.

&&
Hazardous weather outlook, Jun 7, 11:09 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1109 AM CDT SAT JUN 7 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
081615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1109 AM CDT SAT JUN 7 2008 /1209 PM EDT SAT JUN 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
OUTLOOK AREA. SCATTERED THUNDERSTORMS MAY PRODUCE...

          FREQUENT CLOUD TO GROUND LIGHTNING.
          LOCALLY HEAVY RAINFALL
          LARGE HAIL
          WIND GUSTS AROUND 60 MPH.
          CHANCE OF AN ISOLATED TORNADO

AREAS AFFECTED AND TIMING:

THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES...
WITH THE GREATEST THREAT OF STORMS THIS AFTERNOON AND EARLY
EVENING. ALTHOUGH THERE IS A SLIGHT RISK OVER THE ENTIRE
AREA...THE GREATEST CHANCE OF SEVERE WEATHER IS EXPECTED TO BE
OVER EXTREME NORTHERN ILLINOIS.

  DISCUSSION:

THUNDERSTORMS HAVE BEEN ONGOING ACROSS FAR SOUTHERN PORTIONS OF
THE OUTLOOK AREA...SOUTH OF PONTIAC AND KANKAKEE IN ILLINOIS AND
FROM FOWLER SOUTHWARD IN NORTHWEST INDIANA. SCATTERED
THUNDERSTORMS WILL LIKELY CONTINUE THIS AFTERNOON IN THESE AREAS
IN RESPONSE TO LIFT ALONG A BOUNDARY WHICH STRETCHES ACROSS
CENTRAL ILLINOIS AND CENTRAL INDIANA. WARM...MOIST SOUTHWESTERLY
FLOW CONTINUES TO CONVERGE INTO THIS BOUNDARY...AND THIS BOUNDARY
IS EXPECTED TO DEVELOP NORTHWARD THIS AFTERNOON BRINGING AN
INCREASED THREAT OF THUNDERSTORMS TO THE REMAINDER OF THE OUTLOOK
AREA. IN ADDITION...OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHERN IOWA...SOUTHERN MINNESOTA AND WESTERN WISCONSIN
THIS AFTERNOON...AND THESE STORMS MAY DEVELOP INTO PORTIONS OF
NORTHWEST AND NORTH CENTRAL ILLINOIS THIS AFTERNOON. THIS
AREA WILL LIKELY EXPERIENCE MORE SUNSHINE AND DESTABILIZATION
THAN AREAS FARTHER SOUTHEAST WHICH HAVE SEEN CLOUDS AND RAIN THIS
MORNING. BECAUSE OF THIS... THE GREATEST CHANCE OF LARGE HAIL AND
ISOLATED TORNADOES ASSOCIATED WITH SUPERCELL STRUCTURES WILL BE
OVER EXTREME NORTHERN ILLINOIS WHERE GREATER INSTABILITY IS
EXPECTED. ELSEWHERE...THE THREAT WILL BE MORE FOR
BRIEF...MARGINALLY SEVERE HAIL AND WIND GUSTS.

STORMS ARE EXPECTED TO BECOME MORE CONCENTRATED TO THE WEST AND
NORTH OF THE REGION OVERNIGHT WHERE LOW LEVEL CONVERGENCE WILL BE
MAXIMIZED.

PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH MONDAY. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS MAY BE SEVERE...DEPENDING
ON
TIMING.  THUNDERSTORMS ARE EXPECTED TO BE MOST NUMEROUS SUNDAY
NIGHT
INTO MONDAY.

STORMS ARE POSSIBLE AGAIN WEDNESDAY NIGHT OR THURSDAY.

PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
EVENING...PARTICULARLY OVER NORTH CENTRAL ILLINOIS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-081615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1109 AM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FROM 1000 AM CDT UNTIL 900 PM
CDT.

STRONG SOUTH TO SOUTHWEST WINDS WILL LEAD TO HAZARDOUS CONDITIONS
FOR SMALL CRAFT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY AND
MONDAY...AND AGAIN BY WEDNESDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-081615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1109 AM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS LAKE MICHIGAN THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE PERIODS OF THUNDERSTORMS SUNDAY AND MONDAY...AND
AGAIN
BY WEDNESDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:10 PM CDTSevere Thunderstorm WarningLOTLee, Ogle65 min
Jun 7, 3:48 PM CDTTornado WarningLOTLaSalle, Livingston57 min
Jun 7, 3:57 PM CDTSevere Thunderstorm WarningLOTWinnebago31 min
Jun 7, 4:28 PM CDTTornado WarningLOTGrundy, Livingston47 min
Jun 7, 5:07 PM CDTSevere Thunderstorm WarningLOTCook, Lake32 min
Jun 7, 5:21 PM CDTTornado WarningLOTCook, Will54 min
Jun 7, 5:29 PM CDTSpecial Marine WarningLOT61 min
Jun 7, 5:45 PM CDTTornado WarningLOTKankakee, Will60 min
Jun 7, 5:47 PM CDTSpecial Marine WarningLOT118 min
Jun 7, 6:08 PM CDTTornado WarningLOTCook, Will67 min
Jun 7, 6:32 PM CDTTornado WarningLOTCook50 min
Jun 7, 6:36 PM CDTSevere Thunderstorm WarningLOTCook, DuPage24 min

Nearby

Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.